Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 6, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Oct 24, 2019, 10:51 AM CDT for 33 counties in Texas. It took effect at Oct 24, 2019, 7:00 PM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2019, 10:51 AM CDT (15:51 UTC)
- In effect from
- Oct 24, 2019, 7:00 PM CDT
- Expired
- Oct 25, 2019, 4:00 PM CDT
- In force
- 21 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 3.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 445 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
513 WWUS74 KEWX 241551 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1051 AM CDT Thu Oct 24 2019 TXZ171>173-183>194-202>209-217>225-228-251000- /O.NEW.KEWX.WI.Y.0006.191025T0000Z-191025T2100Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Halletsville, and Carrizo Springs 1051 AM CDT Thu Oct 24 2019 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM CDT FRIDAY... The National Weather Service in Austin/San Antonio has issued a Wind Advisory, which is in effect from 7 PM this evening to 4 PM CDT Friday. * TIMING...Tonight through Friday afternoon. * WINDS...Sustained winds 20 to 30 mph with gusts 35 to 40 mph. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel could be difficult for high profile vehicles on east to west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Secure loose objects that can be blow around by the wind. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
594 WWUS74 KEWX 250904 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 404 AM CDT Fri Oct 25 2019 TXZ171>173-183>194-202>209-217>225-228-252100- /O.CON.KEWX.WI.Y.0006.000000T0000Z-191025T2100Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Halletsville, and Carrizo Springs 404 AM CDT Fri Oct 25 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph. * WHERE...All of South Central Texas. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel could be difficult for high profile vehicles on east to west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Oct 24, 6:32 AM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Oct 24, 6:32 AM CDT, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 632 AM CDT Thu Oct 24 2019 .AVIATION... MVFR ceilings have not really established as of yet with cloud bases hovering around 3500-5000 feet for the I35 sites. There still is a few more hours left that the bases could lower, but overall chances are less than before. Eyes this afternoon and evening will then focus on convection chances. Some scattered showers and storms could be possible ahead of the approaching cold front and will continue to cover this threat with VCSH. A near solid line of convection is expected to impact the terminals around 22-03z and will prevail tsra for this. Behind the front, post-frontal precip could continue for several hours, but the main impact will quickly transition to northerly winds of 20-35 knots behind the front. && .PREV DISCUSSION... /ISSUED 342 AM CDT Thu Oct 24 2019/ SHORT TERM (Today through Friday)... The big story of the short term will be the cold front expected to move through South Central Texas this afternoon into tonight. A strong upper level disturbance will dig into the Texas Panhandle later today and push the cold front through the area. The low will cut off as it moves along the Red River through the day on Friday before pushing east on Saturday. Models are now in good agreement that the majority of the precipitation will be with the front and South Central Texas will be dry slotted as the upper low moves east. Below the timing, severe threat, and heavy rainfall threat will be broken down. Highs today ahead of the front will reach into the low 80s just before the front arrives, with 40s and low 50s expected tonight. Tomorrow will be one of the cooler days so far this Fall with highs ranging from the upper 50s to lower 60s. Winds behind the front late today into tonight will pick up out of the north and be gusty at times. These gusty winds are expected to be borderline Wind Advisory criteria. With uncertainly in how windy it will be will hold off for the time being on issuing a Wind Advisory and let the day shift assess the threat during the morning and early afternoon hours. With the north winds bringing in much drier air there is the possibility of elevated fire weather Friday afternoon across the Rio Grande Plains as humidities drop into the 20 percent rain and winds stay generally elevated. Timing of the thunderstorm chances and frontal passage has remained fairly consistent. The front should arrive across parts of the Edwards Plateau and Hill Country between 3-7pm this afternoon. The evening commute has the potential to be a wet one across the I-35 corridor as the line of storms and front will move through between 5pm and 9pm. Areas east of I-35 and along the Coastal Plains should see the frontal passage between 8pm and 11pm. While the bulk of the storms will be along and just behind the front, post-frontal showers and a few thunderstorms will linger through the night and into Friday morning. Skies and rain chances will clear from west to east during the day on Friday. In terms of the severe threat the Storm Prediction Center maintained the Marginal Risk across much of South Central Texas. This includes the Hill Country, Edwards Plateau, Rio Grande Plains, and I-35 corridor. The front will be moving into a decent environment with between 1000-1500 j/kg of CAPE and 0-6km shear values between 35 and 50 knots. This should be enough for some strong to severe storms to develop along and just behind the front. The fact that some of the activity will be elevated should generally limit the severe threat, but isolated storms capable of producing severe 1 inch hail and winds up to 60 mph will be possible. At the same time Precipitable Water values ahead of the front will surge to around 1.5 inches. This is around the 90% moving average based on the sounding climatology out of the DRT upper air site. This warm and moist air will lead to the possibility of some pockets of locally heavy rainfall with the front. Rainfall totals across the Hill Country and I-35 corridor will generally be 1-3 inches. Some isolated higher totals will be possible. Out of the models the 00z NAM and 00z Texas Tech WRF both show the highest rainfall totals possible with one or two isolated pockets of 4-5 inches of rain as the front moves through. How dry we have been recently should limit much of the flooding risk, but some minor flooding will be possible with the heavier showers. LONG TERM (Friday Night through Wednesday)... A beautiful weekend will be in store for South Central Texas thanks to the late Thursday front. In the wake of the front and upper trough zonal flow will set up aloft across Texas as high pressure at the surface spreads over much of the Central Plains. This will lead to sunny afternoons with highs in the low to mid 70s on Saturday and mid to upper 70s on Sunday. These temps will be a handful of degrees below normal for the latter part of October. The morning will be downright chilly with lows each night in the 40s. Where afternoon highs will only be 2-9 degrees below normal, these overnight lows will be 10-12 degrees below normal. Beyond Sunday though the forecast confidence decreases. While all indications are that a series of fronts will keep the Fall like temperatures firmly in place mid range models are in disagreement about how this will occur. The GFS shows a fast moving shortwave at the base of the large scale trough which drives a (dry) cold front through the area Monday morning, then reinforces the cool air in place mid week. The Canadian and European paint a much different pictures keeping that front in the Panhandle early in the week with the large scale trough to the west across the Rockies until Wednesday. They both show a decent front arriving late Tuesday night or Wednesday morning with a chance of rain Tuesday and Wednesday. With the large model disagreement have broad brushed slight chance PoPs for the middle of next week until better agreement can be reached. Temperatures wise these series of fronts will keep afternoon highs in the 60s and 70s with lows in the 40s and 50s. For those that have been waiting a long time for the heat to finally stay away it looks like that wish will come true over the next 7 days. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 81 48 61 46 70 / 60 80 20 10 10 Austin Bergstrom Intl Airport 82 49 61 45 70 / 60 80 30 10 10 New Braunfels Muni Airport 82 49 63 45 71 / 60 80 20 10 10 Burnet Muni Airport 75 44 58 42 68 / 70 80 20 10 - Del Rio Intl Airport 80 45 66 42 74 / 60 70 10 10 0 Georgetown Muni Airport 78 46 60 44 69 / 60 80 30 10 10 Hondo Muni Airport 84 49 65 43 74 / 60 80 10 10 0 San Marcos Muni Airport 82 48 62 44 71 / 60 80 20 10 10 La Grange - Fayette Regional 83 52 62 47 69 / 40 80 30 10 10 San Antonio Intl Airport 82 48 63 46 72 / 60 80 20 10 - Stinson Muni Airport 84 51 64 46 72 / 60 80 20 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...Hampshire Short-Term/Long-Term...Treadway
Hazardous weather outlook, Oct 24, 3:50 AM CDT, 7 hours 1 minute before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 350 AM CDT Thu Oct 24 2019 TXZ171>173-183>194-202>209-217>225-228-251200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 350 AM CDT Thu Oct 24 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. An unstable weather pattern and a cold front will combine to bring a good chance of showers and thunderstorms, with locally heavy rainfall to the area this afternoon. In addition, a few storms could become severe and produce marginally severe hail and gusty winds in excess of 60 mph. In the wake of the cold front, strong northerly winds are expected with 20 to 25 mph sustained winds and gusts up to 35 mph. A Wind Advisory may be needed later today if forecasted wind speeds slightly increase. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, however, any hail report or flooding will be much appreciated during the passage of the frontal boundary late this afternoon and evening.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 6:01 PM CDT | Special Weather Statement | EWX | Williamson | 44 min |
| Oct 24, 6:29 PM CDT | Special Weather Statement | EWX | Williamson | 46 min |
| Oct 24, 6:37 PM CDT | Special Weather Statement | EWX | Maverick | 38 min |
| Oct 24, 6:50 PM CDT | Special Weather Statement | EWX | Comal | 40 min |
| Oct 24, 6:56 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 49 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.